I Took an SSRI for 18 Months and Saw Hair Loss for the Past Year

I was on an ssri for the last 18 months and have had telogen effluvium for the past 12. Hair loss is from all over the scalp as is minaturization. It has not thinned out too noticably except on the courners of the hairline where it is very noticable. Can i expect regrowth, what time periods would i expect?

Block Quote

I do not know what to expect. I would follow up with your doctor for a good examination. Telogen effluvium generally takes up to a year for the hairs to grow back. It may take longer and it may not grow back to its original density.

Tags: hairloss, hair loss, ssri

2 thoughts on “I Took an SSRI for 18 Months and Saw Hair Loss for the Past Year

  1. telogen effluvium may last for longer than a year, especially in men WITH anti-androgen treatment (i.e. propecia). it is bad, but can thicken up. i would recommend massage therapy to deal with stress, but take the freakin’ medicine! the aging/genetic process is destined to make you look like pure crap unless you intervene medically. if sides from propecia, act accordingly…workout more, have gynecomastia surgery so that you don’t have to worry about getting that (see Dr. Karp in NYC). Also consider researching catecholamines and cortisol…both of which may impact melanin or hair growth either positively or negatively? But yes it can improve in men, it just may take A LONG time, and taking the FDA-approved hair loss medicine is a must. You could also try RU58841M or AHK-Cu.

  2. sorry I’m typing this really fast….to be clear I meant telogen effluvium can last a long time even if you’re on propecia…so certainly taking the meds are a must if you want to defeat telogen effluvium.

Leave a Reply

Your email address will not be published. Required fields are marked *